MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 1 3/4 IN; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 1 3/4 IN; CATHETER PERCUTANEOUS
Catalog Number ASK-04020-UV
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Codes Hematoma (1884); Foreign Body In Patient (2687)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "1st attempt at radial arterial access under ultrasound with good flash, wired easily, then as wire apparatus removed from catheter, the catheter became damaged close to the hub.The end of the wire was noted to be shredded and uncoiled.After catheter removed (with formation of small hematoma), a 1cm piece of solid wire fragment was embedded in skin and removed." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arterial catheterization device and a portion of the product lidstock for analysis.Signs of use in the form of excess biological material were observed on and within the catheterization device.Visual analysis revealed the guide wire was advanced past the needle bevel, and the guide wire was broken and separated towards the distal end.The distal core wire was deformed and exposed out of the coil wire.The distal weld was missing and not returned.Microscopic examination of the guide wire confirmed the exposed distal core wire tip was tapered and discolored at the point of separation.No damage was observed on the needle bevel/tip.It was noted that the customer stated, "1cm piece of solid wire fragment was embedded in skin and removed." the reported 1cm piece of the guide wire was not returned.Approximately 20 mm of core wire was advanced past the tip of the needle bevel.The outer diameter of the needle cannula measured 0.0280", which is within the specification limits of 0.0280"-0.0285" per the cannula product drawing.Complete dimensional analysis could not be performed on the guide wire and cannula due to the nature of the damage.Functional testing could not be performed on the sample due to the excess biological material and nature of the damage.A device history record review was performed; there was one potential finding.A non-conformance was initiated in regard to a damaged cannula tip.As there was no damage observed on the needle bevel/tip, the failure mode of this complaint is not the same as/relevant to the non-conformance identified.The instructions for use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel.Precaution: if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture." the report of guide wire separation was confirmed through examination of the returned sample.The guide wire was broken and separated the distal end.The distal weld and reported 1cm of the guide wire were missing and not returned.A device history record review did not reveal any evidence of a manufacturing related issue relevant to the damage observed.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and needle resistance could not be determined based upon the information provided and without the missing portions of the guide wire returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH KIT: 20 GA X 1 3/4 IN
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22523322
Report Number9680794-2025-00620
Device Sequence Number9231078
Product Code DQY
UDI-Device Identifier10801902215137
UDI-Public(01)10801902215137(11)250318(17)261031(10)33F25A0531(21)
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K021120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberASK-04020-UV
Device Lot Number33F25A0531
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown